The original language of this website is English. Translation may contain errors.

Home » Drugs and Medications » Chest pain, inflammation and infection resulting from pill stuck in throat

Chest pain, inflammation and infection resulting from pill stuck in throat

“I can’t come to work today because I have to go to the hospital to get my chest pain checked,” texted Jason. Jason is a healthy 21-year old male, what could possibly cause his chest pain?

Here’s Jason’s story:

Jason took a pill for his migraine the night before. Unfortunately, the pill got stuck in his throat. He ignored it, thinking the pill will eventually move its way down.

For Jason, that was not the case. When he woke up the next morning, Jason felt a swelling pain in his upper chest. He had difficulty breathing and it was painful to swallow, even liquids. He felt fatigued and can hardly stand up. So he went to the emergency room.

The doctor found that the pill that got stuck burned the lining of his esophagus. His throat has become inflamed and infected, which explains the pain and difficulty swallowing. Despite the medication, it took Jason several days before he could swallow solid food normally again.

Curious about the incident, I searched about similar cases in Google and I was surprised to find that many people have had similar experiences. This goes to show that it could happen to anyone.

For us who do not have swallowing difficulties, we often take the act of taking in pills for granted. Like Jason, we just swallow the pill, oblivious of the potential risks.

myLiquitab offers an option, a solution to a risk that some of us never thought existed.  In the process, it is creating more awareness about dysphagia and the risks that patients are subjected to every time they eat, drink or take in their pills and tablets.

With awareness comes understanding of their plight. It will help us become more compassionate and become more effective in finding ways to help them deal with their difficulties.

Related Posts

Translate »